Phentermine and thyroid medication

Common Questions and Answers about Phentermine and thyroid medication

phentermine

I went to clinic to get phentermine and B-12 shot. First day I took it, NO HUNGER, Great Right? Well immediately I got a very strong pain in my back. Thought maybe I picked up something that hurt me, but I had not. The following day I took my second pill and it got so bad, I ended up going to the chiropractor (twice), massage therapist and eventually into the Emergency Room with a severe headache (felt like a migrane).
Thanks for he info on your daughter's meds. I looked this medication up and it says Levothyroxine is used to treat hypothyroidism (low thyroid function). Does your daugther have a hypothyroid - slow thyroid? They tested me for thyroid, and my results were borderline for hypothyroid. So the doctor said that I don't need it just yet. But b/c my thyroid is so slow I am having such a hard time losing any weight at all, I wish I had the drug to help me!! Just can't win!!
This is a thyroid forum and that's not really a question for our forum. I can tell you that phentermine is not meant to be a long term medication and there should be breaks in taking it. The longest I've heard of it being taken is 3 months at a time, with 3 month breaks.
Hello, I have Hypothyroidism and have been trying to lose 10lbs for the past couple of years, I spoke to a pharmacist and she suggested I ask my doctor for Phentermine. Has anyone tried this before and is it safe with taking Amour Thyroid 180mg. I'm 5'8" and weigh 152 and want to be 143, I work out 6x's a week cardio for 45-60 mins. and every other day 30 mins weight lifting.
if there are positive thyroid antibodies (TPO and Tg) and/or an enlarged thyroid, then it is worth treatment in many cases with TSH in this range. If based on symptoms only, there may or may not be a benefit, so it ends up being a trial of medication. I usually get the TSH to around 1.0 then re-evaluate benefit.
i would like to know if there is any reason why i should not take methimazole and phentermine at the same time and/or if the phentermine could possibly cause my hyperactive thyroidism to return.
My question is does anyone have any experience with thyroid medication for weight loss. I gained back my weight again and would like to loose those seven pounds again. I am dieting and excercizing but if I cheat for one day I'll gain and I just maintain with excercize and diet. I am so tempted to go back on them but I am also concerned about my health. Also what are these injections I hear people talking about. HCG is that a hormone?
There are no listed interactions with Phentermine and Synthroid however i would check with a pharmacist if you do not want to talk to your doctor.
Abrupt stoppage of the drug can cause withdrawal with fatigue and depression. Phentermine is potentially addicting. Phentermine is not recommended for patients with symptomatic heart disease including rhythm problems. SIDE EFFECTS: Side effects include diarrhea, dry mouth, constipation, an unpleasant taste, hives, impotence, palpitations, high blood pressure, and fast heart rates. Central nervous system side effects include overstimulation, insomnia, restlessness, tremor, and dizziness.
I have always understood that phentermine should not be taken with thyroid medication. Most times, once the thyroid medication is adjusted properly, weight will come off without aids like phentermine.
site all you have to do is type in the word phentermine and it will show a pictures and descriptions of what phentermine should look like. Hope this was helpful to you guys. Take care and good luck in your weight loss journey!!!
I asked my pharmacist about it and he told me it could be dangerous to my thyroid and possibly shut it down for life, requiring other medication. I'm not taking it, but should I? Has anyone else been taking this combination with good results? Any advice? For the record, I took my 1st phentermine yesterday but not the thyroid. Felt fine all day - was worried about the phentermine making me crazy or jittery or forget about food but it didn't. I think it worked great.
Hello, Like you, I am sometimes reluctant to add new medication and I'm am always wanting to check and double check drug interactions. Have you discussed your reservations with your new doctor? Is he aware of your past blood pressure? Have you asked specifically if you should monitor your BP at home and what the "too high" of a number would be? If not, I think you should call and ask for a little more info.
My cousin and I started this program in AZ and have been on it for about a month and a half. Both of us have lost about 14 lb. so far. We take the phentermine and B-12 shots and we are also going to start the chromate (appetite suppressant). We both noticed that after a while the effectiveness of the phentermine starts to diminish. We feel more hungry than we did before.
I am 21 yrs old and I have taken Phentermine since I was about 17 to loose weight. For some reason I gain weight really easy. So now I don't really loose any weight, so I just take the medication to keep the weight off. If I stop taking it I gain weight really easy, if I take it I don't gain any weight I stay the same, which is my avg weight for my height.
Does anyone know the affects with this type of diet and injections in someone who has a Thyroid condition. I am on a Synthroid medication at a low dosage. Would I still be accepted on the plan. I have taken the Phentermine before, prescribed by my family physician, but had not heard of this combination or of the plan until recently. I have lost apprx. 45lbs, but have been a t a stand still for about 3 months and still need to lose about 60more.
I had a gastric bypass in 2001 and lost 250 pounds, then my husband and I started fertility treatments and it made me gain 85 pounds back that I could not get rid of even only eating 4 oz of food at a time. On Valentine's day I started the Phentermine and B12 shots and after 1 week I had lost 9 pounds and my energy was outrageous.
She is also a size 4 and has been on phentermine for 2 years...she however did not realize the thyroid med was permanent and often does not take it consistantly due to financial reasons..she often suffers hand tremers etc! I made a appt. with an Endocrinologist who specializes in thyroid, etc. Results, ABSOLUTLY not! Now for my question I feel he is extremely unethical and intend to take this further..Has anyone else ever ran across this problem?
I don't know what to tell you about the other drugs you mentioned. I'm not sure if they would conflict with your thyroid condition and medication or not. I hope you get your levels to a good place soon. I hope I do, too.
i have no energy and it takes everything i have to make it through my day. My doctor says that my thyroid medication is at the right level and she can not raise it any more. I have been on vicodin for the pain and that has stopped working so she has now put me on percacet and that really dont help, it just makes me groggy and craby. i have no idea what to do anymore. I just want to cry all the time becouse i am not mself.
In my opinion the very best way to treat a thyroid patient is to test and adjust FT3 and FT4 levels with whatever medication is required to alleviate symptoms, without being constrained by resultant TSH level. If it should turn out that you have FT3 and FT4 levels in the low end of their ranges, along with your TSH result, you may need to also check your pituitary function. At any rate, before getting any deeper, lets start with a look at any available test results and your symptoms.
Ask around and find a thyroid specialist. Most endo's specialize in diabetes not thyroid, so keep searching. It might even end up being an internal med dr. Yes I feel much better now that my gallbladder is out! My ultrasound showed thickening of the walls and sludge. My hida scan didn't show anything negative, and my rejection rate was 52% I think. My dr still thought gallbladder bad....so surgeon agreed.
, but my doctor is willing to put me on Meridia if I want because she knows all that I do and that I am very healthy - despite the dumb thyroid problem. I need to drop 15 lbs. - the amt I gained since diagnosed + since I quit smoking too!! I'll keep you posted on any new developments. Good Luck!
Thanks. I have regularly been checked for thyroid and diabetes. I do take medication for bipolar disorder and manic depression. Neither of these drugs are supposed to cause weight gain either. Phentermine is a stimulant/appetite suppressant. I am going to try liposage slim wrap this week and see if that helps.
I found a great place where you can find the medication you need to loss wieght. I used to be over wieght 190 pounds. I took Phentermine and is really great. Well here is my secret website: www.bestonlineforeignpharmacies.
Each time I increased my dosage I experienced tingling in my hands and a little fatigue but now I take my medication before I go to bed and I feel great during the day. The tingling has also stopped. I've gone from 142lbs to 115lbs without changing my habits. I have less of an appetite now so I make sure I'm eating enough so I don't lose anymore. In my experience/opinion, Topamax is worth trying. Give it a fair chance.
Eli68 - you should try to get new thyroid blood work done, to determine if your medication dosage is too high, or if the palps and anxiety could be from the phentermine. When you get them, you can post the results and reference ranges here for us to further evaluate.
I was diagnosed with Insulin resistance this past friday. I was put on metformin ER and have a thyroid problem, AND have Anemia........I was wondering if this combo is bad...I mean doesnt it cause Vit. B12 def? Anyways, has anyone who is I.Resistant lost any weight using this? Just curious.
MedHelp Health Answers